I've been taking Plaquenil 400 mg for nearly 6 mos. I didn't seem to have any problems whatsoever with it initially, other than very short term and mild cramping/diarrhea. But now I've been dealing with considerable muscle aching and pain/spasm in some new places - or at least places that haven't bothered me in quite awhile. My knees and legs hurt, back, hips, shoulders, fingers, and now my left heel - which has me limping half the time. I felt the Plaquenil helped the fatigue, but it seems the pain is sabotaging that effect. It also stopped my hair loss and soon after starting it, the skin on my face became more normal and less coarse. I was thrilled.
I also have fibro - so have been thinking that it was just a big old fibro flare (2 + mos.) I felt so bad I saw my GP and he ran tracer labs and deduced it was fibro (no inflammation). But I just read that generalized muscle aching and pain can be caused by the Plaquenil itself. I would appreciate any comments or information from those of you who have experience with Plaq side effects. Would it be strange to be developing these problems 3-4 mos after beginning treatment? Should I stop it and see what happens?
Thanks for all comments. Hope everyone is having a good day!
diagnoses: mono 1972; postviral CFS 1997; fibro 1998; UCTD (dx limbo) 2007
meds: Plaquenil 400 mg, occasional low dose xanax for sleep aid, artificial tears w/ ointment at night, Advil/aspirin prn